Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 244, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2015, 5:51 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 5, 2015, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:53 PM CDT | HAIL 1 | Fort Smith, AR | SOCIAL MEDIA REPORT WITH PICTURE. RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS54 KTSA 052251
SVRTSA
ARC033-131-052330-
/O.NEW.KTSA.SV.W.0244.150705T2251Z-150705T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...
NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 630 PM CDT
* AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAN BUREN...
MOVING SOUTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT SMITH...VAN BUREN...BARLING...CENTRAL CITY AND SHIBLEY.
THIS INCLUDES INTERSTATE 40 IN ARKANSAS NEAR MILE MARKER 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3545 9441 3546 9426 3532 9422 3532 9441
TIME...MOT...LOC 2251Z 348DEG 5KT 3540 9434
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
794 WWUS54 KTSA 052315 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 PM CDT SUN JUL 5 2015 ARC033-131-052330- /O.CON.KTSA.SV.W.0244.000000T0000Z-150705T2330Z/ CRAWFORD AR-SEBASTIAN AR- 615 PM CDT SUN JUL 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES... AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF BARLING...MOVING SOUTH AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. TORRENTIAL RAINFALL PRODUCING FLASH FLOODING IS ALSO ONGOING. SOURCE...PUBLIC REPORTED QUARTER SIZE HAIL AT 553 PM IN NORTH FORT SMITH HOWEVER THE STORM HAS WEAKENED SLIGHTLY SINCE THAT TIME. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... FORT SMITH...VAN BUREN...BARLING...CENTRAL CITY AND SHIBLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3545 9441 3546 9426 3532 9422 3532 9441 TIME...MOT...LOC 2313Z 348DEG 5KT 3537 9433 HAIL...0.88IN WIND...60MPH $$
621
WWUS54 KTSA 052329
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SUN JUL 5 2015
ARC033-131-052337-
/O.EXP.KTSA.SV.W.0244.000000T0000Z-150705T2330Z/
CRAWFORD AR-SEBASTIAN AR-
629 PM CDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD AND
NORTHWESTERN SEBASTIAN COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS... THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
TORRENTIAL RAINFALL IS ONGOING WITH FLASH FLOODING BEING RECENTLY
REPORTED IN VAN BUREN. ADDITIONALLY...GUSTY WINDS TO 40 MPH WILL
REMAIN POSSIBLE.
LAT...LON 3545 9441 3546 9426 3532 9422 3532 9441
TIME...MOT...LOC 2326Z 348DEG 5KT 3537 9433
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:51 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 5, 3:51 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 351 PM CDT SUN JUL 5 2015 .DISCUSSION... SEASONABLY HOT TODAY. UNSEASONABLY HUMID. DEWPOINTS WELL INTO THE 70S...MANY MID 70S. VINITA LAST HOUR 79 DEWPOINT! HRRR KEEPS TRYING TO MAKE SHOWERS/SCATTERED THUNDER IN THE SHORT TERM. WILL CONFINE MENTIONABLE POPS TO AREAS EAST OF HIGHWAY 75 THIS EVENING. LOWS TONIGHT IN 70S WITH SOUTHERLY BREEZE. VERY WET PERIOD..MONDAY NIGHT TUESDAY TUESDAY NIGHT AND WEDNESDAY. LOCATIONS FROM ABOUT INTERSTATE 40 ON NORTH MOST AT RISK. HEAVY RAIN ASSURED NORTHEAST OK AND NORTHWEST ARKANSAS. UPPER FLOW DURING ABOVE PERIOD NOT FAR FROM PARALLEL TO FRONTAL BOUNDARY. IN ADDITION PWA VALUES IN 2.0-2.2 BALLPARK. CLASSIC HEAVY RAIN SET-UP. HEADLINES WITHHELD AT THIS TIME. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 76 93 75 81 / 10 20 80 90 FSM 74 92 74 86 / 30 20 20 50 MLC 74 91 75 84 / 20 10 30 50 BVO 73 93 72 79 / 10 30 90 90 FYV 70 87 72 80 / 20 30 40 60 BYV 70 88 72 80 / 30 20 50 70 MKO 73 91 74 82 / 20 10 40 80 MIO 73 90 72 78 / 20 20 90 80 F10 74 91 74 81 / 10 10 40 70 HHW 74 93 75 88 / 10 10 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....21
Hazardous weather outlook, Jul 5, 5:01 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SUN JUL 5 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CDT SUN JUL 5 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING...ENDING AFTER SUNSET. FLASH FLOOD. RISK...LIMITED. AREA...WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST ARKANSAS THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS WILL POSE A RISK FOR DAMAGING WINDS AND HAIL TO NEAR QUARTER SIZE. ADDITIONALLY... HEAT INDEX VALUES AROUND 105 DEGREES WILL CONTINUE ACROSS NORTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE AFTERNOON. THE RISKS FROM BOTH THUNDERSTORMS AND DANGEROUS HEAT WILL DIMINISH AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLOW MOVING COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA MONDAY NIGHT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY NIGHT IN VICINITY OF THE BOUNDARY WITH LOCALLY HEAVY RAIN LIKELY ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY THOUGH THE RISK FOR HEAVY RAIN WILL LESSEN AS THE FRONTAL BOUNDARY BECOMES LESS DEFINED. HOT AND DRY WEATHER LOOKS TO RETURN BY NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 5, 4:42 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN JUL 5 2015
ARZ020-029-052215-
SEBASTIAN AR-FRANKLIN AR-
442 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASHBURN. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...WASHBURN...BURNVILLE...BLOOMER...FORT
CHAFFEE AND MILLTOWN.
LAT...LON 3523 9403 3514 9403 3514 9414 3511 9414
3517 9423 3532 9416 3527 9392 3523 9392
TIME...MOT...LOC 2141Z 304DEG 3KT 3519 9411Special weather statement, Jul 5, 5:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT SUN JUL 5 2015 ARZ019-029-052330- CRAWFORD AR-SEBASTIAN AR- 544 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES UNTIL 630 PM CDT... AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VAN BUREN. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT SMITH...VAN BUREN...ALMA...KIBLER...CONCORD...SHIBLEY AND FURRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3536 9442 3549 9444 3551 9423 3534 9421 TIME...MOT...LOC 2243Z 260DEG 1KT 3542 9434
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:19 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 26 hr |
| Jul 5, 3:09 PM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Jul 5, 3:28 PM CDT | Flash Flood Warning | TSA | Carroll | 4 hr |
| Jul 5, 4:42 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Jul 5, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 40 min |
| Jul 5, 5:42 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Jul 5, 5:44 PM CDT | Special Weather Statement | TSA | Crawford | 46 min |
| Jul 5, 5:49 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.